Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 20, 2000, 3:36 AM CDT for Jasper County, Indiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 20, 2000, 3:36 AM CDT (08:36 UTC)
- Expired
- Apr 20, 2000, 3:50 AM CDT
- In force
- 14 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, IN
The radar
The Chicago radar (KLOT), 97 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 200837 SVRCHI INC073-200850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 336 AM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN NORTHWEST INDIANA * UNTIL 350 AM CDT * AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF RENSSELAER...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. LAT...LON 4103 8734 4091 8717 4113 8688 4127 8708 KAPLAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 20, 3:30 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 AM CDT THU APR 20 2000 SCATTERED SEVERE CONVECTION BEGINING TO WIND DOWN THIS MORNING. 06Z SURFACE ANALYSIS PLACES 970 MB LOW NEAR KANSAS CITY...WITH WARM FRONT EXTENING EAST INTO CENTRAL ILLINOIS. STATIONARY FRONT STRETCHES FROM NORTHERN ILLINOIS EAST ALONG THE INDIANA/MICHIGAN BORDER. FORECAST CONCERNS CONTINUE TO BE PRECIPITATION TRENDS AS SYSTEM WORKS ITS WAY EAST TODAY AND TONIGHT. FOR THE SHORT TERM...CONVECTIVE THREAT TO CONTINUE THIS MORNING AHEAD OF SPEED MAX LIFTING NORTHEAST ALONG SOUTHERN FLANK OF UPPER SYSTEM. GOOD UPPER DIVERGENCE NOTED IN NUMERICAL MODEL FORECASTS THIS MORNING. MODELS ARE VERY SIMILAR IN MOVEMENT OF BOTH UPPER AND SURFACE LOWS. SURFACE LOW PROGGED TO MOVE INTO CENTRAL ILLINOIS TODAY...AND THEN INTO INDIANA OVERNIGHT. RAIN AND THUNDERSTORMS TO CONTINUE TODAY AS UPPER SYSTEM MOVES IN...WITH SOME COUPLING OF JET MAXES SEEN IN ISOTACH AND UPPER DIVERGENCE FIELDS. PRECIPITATION ENDS TONIGHT FROM WEST TO EAST TONIGHT...WITH PRECIP LIKELY OUT OF THE ROCKFORD AREA BY 12Z FRIDAY...AND OUT OF THE EASTERN PORTIONS OF THE FORECAST AREA DURING THE MORNING. CURRENT FORECAST HAS THESE TRENDS WELL IN HAND...AND FORESEE NO MAJOR CHANGES. LATE TONIGHT AND FRIDAY LIKLEY TO BE WINDY DAY...IN TIGHT CYCLONIC GRADIENT ON BACK SIDE OF DEPARTING SYSTEM. FWC SHOWING SUSTAINED SPEEDS INTO THE 30 MPH RANGE...SO WILL BEEF UP WIND WORDING. DAY SHIFT CAN DECIDE IF A WIND ADVISORY IS WARRANTED. NEW MRF NOT IN YET...BUT DRY AND WARMER STILL LOOKS REASONABLE FOR EXTENDED. .CHI...GALE WRNG LK MI RATZER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:14 AM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 31 min |
| Apr 20, 2:54 AM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 36 min |
| Apr 20, 7:37 AM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 51 min |
| Apr 20, 10:19 AM CDT | Severe Thunderstorm Warning | LOT | Newton | 26 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | LOT | Benton | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.